Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 111, NWS San Angelo, TX

April 28, 2006McCulloch County, Mason County, Menard County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 28, 2006, 7:00 PM CDT for McCulloch County, Mason County, Menard County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 7:00 PM CDT (00:00 UTC)
Expired
Apr 28, 2006, 7:45 PM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Mason County, TX, McCulloch County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 109 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 1:28 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1904 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:55 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 28, 6:55 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT FRI APR 28 2006

.UPDATE...
HAVE SENT THE WCN AND WILL BE UPDATING THE REST OF THE PRODUCTS
SHORTLY FOR THE NEW WATCH. 20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 2 AM SATURDAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL...
IRION...JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...
TAYLOR...THROCKMORTON...AND TOM GREEN.

TORNADO WATCH UNTIL 9 PM FRIDAY FOR THE FOLLOWING ZONES:
CROCKETT...KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA...
SCHLEICHER...AND SUTTON.

&&
Hazardous weather outlook, Apr 28, 5:06 AM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
506 AM CDT FRI APR 28 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
506 AM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN EXCEPTIONALLY STRONG UPPER-LEVEL DISTURBANCE WILL PRODUCE THUNDERSTORMS
ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. THIS UPPER-LEVEL
DISTURBANCE WILL PUSH A SURFACE DRYLINE SLOWLY EAST ACROSS WEST CENTRAL
TEXAS TODAY. THUNDERSTORMS WILL FORM ALONG OR NEAR THIS DRYLINE.
EXPECT MANY THUNDERSTORMS TO EXCEED SEVERE LIMITS TODAY AND
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS. HOWEVER...A FEW TORNADOES ARE POSSIBLE LATER THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EXPECT SPOTTER ACTIVATION TODAY AND TONIGHT.

23/HUBER

In the hours before

Special weather statement, Apr 28, 4:32 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
432 PM CDT FRI APR 28 2006

TXZ064-065-282200-
STERLING TX-COKE TX-
432 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT FOR STERLING
AND COKE COUNTIES...

AT 428 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 9 MILES SOUTH OF STERLING CITY...MOVING
NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STERLING CITY BY 440 PM CDT
  BROOME BY 445 PM CDT

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY
IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900
PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 28, 4:53 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
453 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 N MERKEL              32.53N 100.01W
04/28/2006  E1.00 INCH       JONES              TX   PUBLIC

&&

MDECKER
Local storm report, Apr 28, 5:27 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
527 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             25 E SONORA             30.57N 100.22W
04/28/2006  E1.00 INCH       SUTTON             TX   PUBLIC

&&

MDECKER
Local storm report, Apr 28, 6:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             ROBERT LEE              31.89N 100.48W
04/28/2006  E1.75 INCH       COKE               TX   PUBLIC

&&

MDECKER
Local storm report, Apr 28, 6:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
622 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 NW ROBERT LEE         31.90N 100.50W
04/28/2006  E1.75 INCH       COKE               TX   PUBLIC

&&

MDECKER
Local storm report, Apr 28, 6:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     5 W WINTERS             31.97N 100.02W
04/28/2006  E60 MPH          RUNNELS            TX   AMATEUR RADIO

&&

MDECKER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:29 PM CDTSevere Thunderstorm WarningSJTCallahan61 min
Apr 28, 7:29 PM CDTSevere Thunderstorm WarningSJTKimble11 min
Apr 28, 8:04 PM CDTSevere Thunderstorm WarningSJTIrion41 min
Apr 28, 8:11 PM CDTSevere Thunderstorm WarningSJTSan Saba34 min
Apr 28, 8:41 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green64 min
Apr 28, 9:20 PM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green40 min
Apr 28, 9:34 PM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.